How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Hello again, ) I have been taking Effexor (Venlafaxine)

Resolved Question:

Hello again, :)

I have been taking Effexor (Venlafaxine) for five years aproximately. I take 450 mg per day. The last few months I have been feeling very dizzy, especially when walking or turning about quickly. It feels just like my brain isn't catching up with my body; sudden dizzyness that goes away just as quickly as it comes.

I have searched the internet, and it is very similar to the withdrawal experience called "Brain Zaps".

However this sensation came on while I was taking my regular dosage. Is there any records of this happening as a side effect over long time usage?

Sorry for my poor english, I hope you understand.
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 5 years ago.

Hello,

Are you also suffering or have suffered from any medical illness recently, specially any illness related to ear or nose?

Kindly also go through this link below and let me know how exactly you feel like?

Dizziness

Thanks

Vikas
Customer: replied 5 years ago.
No, I am not. I had a common cold about a month and a half ago, but nothing out of the ordinary.
Customer: replied 5 years ago.
No, I am not. I had a common cold about a month and a half ago, but nothing out of the ordinary.

I would describe it as a very sudden and short vertigo. It's just for a split second, it feels as if the ground shifts, or as if on a boat. A swaying sensation, if you will. But it disappears just as suddenly as it appears. As I said most often when I'm walking, and when I turn around quickly.
Expert:  Dr. Vikas replied 5 years ago.
Thanks for your reply.

I don't think that the symptoms you have noticed are withdrawal symptoms because withdrawal symptoms only appears once the medicine in question is abruptly reduced in dose or is stopped cold turkey and you haven't done so. These could also not be because of side effects of Venlafaxine as you are taking this medicine since last few years.

There could be two possibilities in my view.

First of all these symptoms " I would describe it as a very sudden and short vertigo. It's just for a split second, it feels as if the ground shifts, or as if on a boat. A swaying sensation, if you will. But it disappears just as suddenly as it appears. As I said most often when I'm walking, and when I turn around quickly." could be because of some infection /problem related to ear or nose and if yes, you need to consult a E.N.T doctor for this problem.

Assuming that there is no medical problem and these symptoms are because of worsening of anxiety, the other possibility is that now Venlafaxine is not able to control your anxiety symptoms properly.

I am saying this because you are noticing these symptoms since last few months and once you tried to lower the dose, the result was the similar severity of symptoms and worsening of anxiety.

If this is the case, adding an antianxiety medicine such as Klonopin for short term should solve the problem.

I hope this helps.

Regards

Vikas
Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions